Jump to content
CrazyBoards.org

Recommended Posts

OK.  So I saw my new pdoc today.  While he was very accomodating, I get the feeling that he's a little incompetent, as he kept forgetting things and when I asked him about possible interactions, he basically said he didn't know.

I am currently on Wellbutrin XL 300 qam, clonazepam .75 mg qam 1 mg qpm, and Adderall IR 20 mg qam, and Ambien CR 12.5 mg prn.  I am about to add to this cocktail Seroquel 25 mg prn for sleep (just so I don't become too tolerant to the Ambien), Prozac 10 mg qam, and Inderal 5 mg prn (to deal with the jitters from the WB/Adderall combo).

I looked up the interactions on a couple of websites, but mostly they seemed to be theoretical.  The ones I'm most worried about are the development of Seretonin Syndrome from the Prozac/Adderall combo and the hypotension from the combo of all the sedatives and the Inderal  (Although I did have an ECG done in Nov., and it was normal).  (I'm not really worried about the seizure risk from combining things with the WB because of the clonazepam)  Has anyone actually been on a drug combo like this before, and if so, did you experience either of these SEs? 

The other thing has to do with drug clearances due to the fact that Wellbutrin inhibits CYP450 2D6 which decreases the clearance of the Inderal, Prozac, and Seroquel.  I am being conservative and planning to take half the lowest dosage of the Inderal prn and plan to maybe start the Seroquel at 12.5 mg instead of 25, but is it likely that, due to the reduced clearance of the Prozac, in combo with the Adderall (as it has some seretonergic activity), will precipitate SS?  There is a small chance that I am BP II, although my response to Lamictal (going into rages and having the shortest fuse since I was 10) was not good.  That and the whole hallucinating on Abilify thing.  So, I know you guys aren't MD's, but I'm looking for peoples anecdotal data.  I'm probably going to consult my pdoc uncle as well.  Thanks a lot.

Link to comment
Share on other sites

I have been on Adderall at the same time as Prozac and other SSRI"s and I have not had a problem.  I am on Celexa 40 mg and Adderall XR 40 mg currently.

I understand your concern about orthostatic hypotension.  I have not been able to tolerate Inderal in the past because of that.  I have low blood pressure and I take Seroquel and a benzo in additon to that.  I can deal with that, but Inderal prescribed for Lithium tremors or panic attacks has caused me trouble and sent me to the ER.  I see that you were prescribed a very low dose which may not cause problems taken PRN.

Katie ;)

Link to comment
Share on other sites

Katie-

Thanks for the reply.  The Adderall-SSRI thing was confirmed by my pharmacist and my uncle psychiatrist, so not too worried about that.  My BP is usually borderline high, even when I don't take the adderall, so I'm not too worried, particularly since, as you said, it's a low dose.    Thanks again.

Link to comment
Share on other sites

Heya TheNewFlesh,

Looks like I'm late to the game (again), but FWIW.

Here's what I found on Medscape.com re. SSRIs and Amphetamines:

SEVERITY LEVEL: 3-Moderate Interaction: Assess the risk to the patient and take action as needed.

MECHANISM OF ACTION: Amphetamines may affect serotonin release and/or reuptake, depending on their molecular structure. Ring substitution tends to increase amphetamine-induced release of endogenous serotonin. However, the effect on serotonin release may also be dose related and is more likely if the amphetamine is taken in greater than those approved and generally employed in treating Attention-deficit-hyperactivity-disorder, or if abused, especially over long periods of time.(1)

CLINICAL EFFECTS: Concurrent use of amphetamines with agents that affect serotonin may increase the risk of serotonin syndrome. Symptoms of serotonin syndrome include irritability, altered consciousness, double vision, nausea, confusion, anxiety, hyperthermia, increased muscle tone, rigidity, myoclonus, rapid fluctuations in vital signs, and coma. Serotonin syndrome may result in death.

PREDISPOSING FACTORS: High doses or long-term abuse of amphetamines may increase the risk of this interaction.

PATIENT MANAGEMENT: The concurrent use of amphetamines with agents that affect serotonin should be approached with caution.(1) Patients receiving concurrent therapy should be instructed to report any signs or symptoms of serotonin syndrome immediately.

Basically

If the doses of amphetamines are higher than usually recommended, the risk of serotonin syndrome is increased.

But this is based on *two* case reports.  *Two people* who got serotonin syndrome.

So, from what I can tell, *very* rare.

Start low, go slow, you have a good plan.

In terms of hypotension -  that's simpler.

If you get dizzy/overly sedated, cut back on something and see what happens.

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...